Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 141, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2014, 5:36 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 10, 2014, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS52 KRAH 102136
SVRRAH
NCC101-183-102215-
/O.NEW.KRAH.SV.W.0141.140710T2136Z-140710T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 536 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER CLAYTON...OR 11 MILES
NORTHWEST OF SMITHFIELD...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
WENDELL...ROLESVILLE...FLOWERS...EMIT...BUCKHORN RESERVOIR AND LAKE
BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3583 7825 3577 7825
3575 7823 3575 7822 3573 7821 3573 7819
3571 7816 3568 7816 3557 7820 3556 7865
3602 7854
TIME...MOT...LOC 2136Z 192DEG 20KT 3565 7845
$$
222 follow-up statements
685
WWUS52 KRAH 102207
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT THU JUL 10 2014
NCC101-183-102215-
/O.CON.KRAH.SV.W.0141.000000T0000Z-140710T2215Z/
JOHNSTON NC-WAKE NC-
607 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN JOHNSTON AND NORTHEASTERN WAKE COUNTIES...
AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ZEBULON...OR 13 MILES EAST OF RALEIGH...MOVING NORTH AT
25 MPH.
IN ADDITION...AT 555 PM...QUARTER SIZE HAIL WAS REPORTED IN ZEBULON.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...KNIGHTDALE...WENDELL...
ROLESVILLE...EMIT AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3583 7825 3577 7825
3575 7823 3575 7822 3573 7821 3573 7819
3571 7816 3568 7816 3573 7834 3573 7861
3602 7854
TIME...MOT...LOC 2205Z 185DEG 20KT 3582 7842
$$
22649
WWUS52 KRAH 102214
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU JUL 10 2014
NCC101-183-102224-
/O.EXP.KRAH.SV.W.0141.000000T0000Z-140710T2215Z/
JOHNSTON NC-WAKE NC-
614 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON AND
NORTHEASTERN WAKE COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3583 7825 3577 7825
3575 7823 3575 7822 3573 7821 3573 7819
3571 7816 3568 7816 3573 7834 3573 7861
3602 7854
TIME...MOT...LOC 2213Z 192DEG 20KT 3582 7842
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 3:16 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 316 PM EDT THU JUL 10 2014 .SYNOPSIS...A WEAKENING COLD FRONT WILL SHIFT THROUGH THE REGION THROUGH TONIGHT... THEN MOVE TOWARD THE COAST FRIDAY. WEAK HIGH PRESSURE WILL SETTLE OVER THE REGION SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 315 PM THURSDAY... THROUGH TONIGHT: FOCUS REMAINS ON THE EASTERN HALF OF CENTRAL NC... MAINLY ALONG/EAST OF HIGHWAY 1... FOR NUMEROUS SHOWERS AND STORMS THROUGH THIS EVENING. STORMS THUS FAR HAVE BEEN PRIMARILY MULTICELL CLUSTERS WITH A COUPLE OF PROMINENT SUPERCELLS... AND THIS MODE OF CONVECTION IS LIKELY TO PERSIST FOR SEVERAL MORE HOURS. CONFLUENT SSW FLOW ALOFT AHEAD OF A MID LEVEL SHEAR AXIS SITTING JUST TO OUR WEST WILL CONTINUE TO DRAW POCKETS OF SRN STREAM VORTICITY ACROSS NC... ALONG AND AHEAD OF A WEAK SURFACE TROUGH. THIS FORCING FOR ASCENT COMBINED WITH WEAK HEIGHT FALLS AND NRN-STREAM ENERGY... ENHANCED LIFT WITHIN THE RIGHT ENTRANCE REGION OF THE 100+ KT UPPER JET CORE CENTERED OVER THE NORTHEAST STATES... AND ABOVE NORMAL PW (1.8-2.0 IN.) WILL ALL SUPPORT A CONTINUED THREAT OF NUMEROUS SHOWERS AND STORMS IN THE EAST... WITH LESSER COVERAGE IN THE WEST WITHIN LOWER PW AND SLIGHTLY MORE STABLE AIR DUE TO THIS MORNING'S SHOWERS/CLOUDS. THIS SCENARIO IS SUPPORTED BY THE LATEST HRRR GUIDANCE AS WELL AS THE WRF-ARW/NMM. CONCERN PERSISTS FOR A FEW SEVERE STORMS INTO EARLY EVENING IN THE EASTERN CWA (PARTICULARLY SOUTHEAST SECTIONS SE OF RALEIGH) WHERE MODERATE INSTABILITY IS ALIGNED WITH DECENT DEEP LAYER EFFECTIVE SHEAR OF 25-30 KTS... 500 MB WINDS OF 30-40 KTS... AND D-CAPE OF 800-1200 J/KG. AS THE WEAKENING MID LEVEL SHEAR AXIS SHIFTS SLOWLY EASTWARD AND OVERHEAD OVERNIGHT... STORM COVERAGE SHOULD SLOWLY SHRINK AS WE LOSE HEATING... ENDING LAST OVER THE ERN COASTAL PLAIN... AS THE SURFACE BOUNDARY SETTLES OVER SE NC. PLENTIFUL LOW LEVEL MOISTURE AND WEAK MASS CONVERGENCE SHOULD RESULT IN POCKETS OF FOG/STRATUS AREAWIDE OVERNIGHT. HIGH-RES GUIDANCE AND PERSISTENCE SUGGEST LOWS TONIGHT OF 67-73. FOR FRI/FRI NIGHT: AS THE DAMPENING SHEAR AXIS SHIFTS TO OUR SE IN LINE WITH THE DISSIPATING SURFACE TROUGH... THE HIGHER PW VALUES WILL ACCORDINGLY SHIFT TO THE COASTAL PLAIN... LEAVING A LIGHT NNE LOW LEVEL FLOW AND RELATIVELY (FOR JULY) DRY COLUMN OVER THE NRN AND WRN CWA. MODELS GENERALLY INDICATE VERY LITTLE PRECIP COVERAGE... CONFINING AFTERNOON CONVECTION TO THE COASTAL PLAIN AND SE SANDHILLS WHERE MODELS PROJECT MUCAPE PEAKING AT 1000-1500 J/KG. WILL RETAIN CHANCE POPS HERE WITH ISOLATED CHANCES TO THE NW. A DIP IN THICKNESSES TO SLIGHTLY BELOW NORMAL VALUES SUPPORTS HIGHS OF 85-90. EXPECT LITTLE MORE THAN PATCHY SHOWERS FRI NIGHT. LOWS 66-71. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 315 PM THURSDAY... THE MID LEVEL TROUGH AXIS (CURRENTLY MOVING TOWARDS THE AREA) WILL PUSH OFFSHORE ON SATURDAY...WHILE THE MID LEVEL RIDGE TRIES TO BUILD EASTWARD TOWARDS THE REGION. MODELS HAVE TRENDED DRIER FOR THE WEEKEND...ESPECIALLY ON SATURDAY GIVEN THE DRIER AIR FILTERING INTO THE REGION BEHIND THE DEPARTING TROUGH. IN FACT...FORECAST SOUNDINGS INDICATE VERY LIMITED DEEP LAYER MOISTURE...WITH PWAT VALUES PROGGED TO RANGE BETWEEN 1-1.25 INCHES (WELL BELOW NORMAL). THEREFORE... WILL GO WITH A MOSTLY DRY FORECAST FOR SATURDAY. MOISTURE WILL START TO RECOVER SOME ON SUNDAY AND A SURFACE TROUGH WILL SHARPEN UP OVER THE REGION...LEADING TO A BETTER CHANCE OF MOSTLY DIURNAL TYPE STORMS...ALTHOUGH OVERALL COVERAGE SHOULD STILL BE RATHER LOW. LOW LEVEL THICKNESS VALUES ARE PROGGED TO BE NEAR 1420M ON SATURDAY AND GIVEN EXPECTED LACK OF PRECIP...TEMPS SHOULD RISE INTO THE UPPER 80S TO LOWER 90S. BY SUNDAY...LOW LEVEL THICKNESS VALUES ARE EXPECTED TO CLIMB ANOTHER 5-10M...RESULTING HIGH TEMPS A FEW DEGREES WARMER...GENERALLY LOW TO MID 90S (ALTHOUGH MORE CLOUDS MAY BE AROUND WHICH WOULD TEMPER THE WARMING SOME). && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 315 PM THURSDAY... A DEEP VORTEX IS PROGGED TO MOVE SOUTH OUT OF CANADA AND EVENTUALLY ACROSS THE GREAT LAKES THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A DEEP TROUGH DEVELOPING OVER THE EASTERN HALF OF THE CONUS. THEREFORE...PRECIP CHANCES WILL BE ON THE INCREASE FOR NEXT WEEK...ESPECIALLY LATE TUESDAY INTO EARLY WEDNESDAY AS A FRONT APPROACHES THE AREA. ALSO...GIVEN THIS UNSEASONABLY STRONG TROUGH... THE MID LEVEL FLOW IS EXPECTED TO STRENGTHEN AND THEREFORE THE POSSIBILITY OF AN ORGANIZED SEVERE THREAT WILL EXIST AND THIS WILL BE MONITORED OVER THE NEXT SEVERAL DAYS. THEN THERE IS STILL A GOOD BIT OF UNCERTAINTY WITH REGARDS TO IF THIS FRONT WILL PUSH ALL THE WAY THROUGH THE AREA...BUT FOR NOW IT LOOKS LIKE THE FRONT WILL STALL SOMEWHERE ACROSS THE CAROLINAS. THUS...WILL SHOW A LITTLE DECREASE IN POPS FOR THE LATTER HALF OF THE WEEK...BUT WILL KEEP A CHANCE IN GIVEN THE UNCERTAINTY WITH REGARDS TO WHERE THE FRONT ENDS UP. HIGH TEMPS AHEAD OF THE FRONT ARE EXPECTED TO BE IN THE LOW TO MID 90S ON MONDAY AND POSSIBLY TUESDAY...ALTHOUGH DEPENDING ON THE TIMING OF THE PRECIP...TEMPS COULD BE SLIGHTLY LOWER ON TUESDAY. THEN SLIGHTLY COOLER TEMPS ARE EXPECTED WEDNESDAY AND THURSDAY GIVEN THE DEEP TROUGHING OVER THE EAST COAST AND THE POSSIBILITY THAT THE FRONT WILL PUSH THROUGH THE AREA. && AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1250 PM THURSDAY... WHILE A FEW CLOUDS BASED AT 2000-3000 FT AGL PERSIST OVER CENTRAL NC... VFR CONDITIONS ARE EXPECTED TO DOMINATE AT CENTRAL NC TERMINAL SITES THROUGH 04Z THIS EVENING... ALTHOUGH A SHORT PERIOD OF MVFR CIGS AND IFR VSBYS WITH HEAVY RAIN AND STRONG/VARIABLE WIND GUSTS ARE POSSIBLE IN/NEAR SHOWERS/STORMS. STORMS COULD AFFECT TAF SITES AT ANY TIME THROUGH MID EVENING BUT ARE MOST LIKELY TO IMPACT INT/GSO IN THE 18Z-21Z WINDOW... RDU IN THE 20Z-02Z WINDOW... AND FAY/RWI IN THE 21Z-04Z WINDOW. STARTING NEAR 04Z... SHOWERS AND ISOLATED STORMS WITH SUB-VFR CONDITIONS MAY BE ONGOING NEAR RWI/FAY AND PERHAPS RDU... ALTHOUGH COVERAGE SHOULD STEADILY SHRINK OVERNIGHT. WIDESPREAD MVFR TO IFR FOG AND STRATUS ARE EXPECTED TO FORM AFTER 06Z AND PERSIST UNTIL 12Z FRI MORNING... AFTER WHICH TIME AN IMPROVEMENT TO VFR IS EXPECTED THROUGH 14Z. AWAY FROM STORMS... PREVAILING WINDS WILL REMAIN LIGHT... UNDER 10 KTS... MAINLY FROM THE S AND SW (EXCEPT VARIABLE AT INT/GSO). LOOKING BEYOND 18Z FRI... VFR CONDITIONS WILL AGAIN DOMINATE BUT A FEW STORMS WITH GUSTY WINDS AND SUB-VFR CONDITIONS ARE EXPECTED AT RDU AND PARTICULARLY RWI/FAY FRI AFTERNOON/EVENING. ARRIVAL OF A DRIER AND MORE STABLE AIR MASS FRI NIGHT THROUGH SUN WILL LEAD TO A HIGH CONFIDENCE IN VFR CONDITIONS OVER THE WEEKEND. A RETURN TO SCATTERED LATE DAY SHOWERS AND STORMS IS EXPECTED MON-TUE... WITH A CHANCE OF LIGHT SUB-VFR FOG WITHIN A FEW HOURS OF DAWN BOTH MON AND TUE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...KRD LONG TERM...KRD AVIATION...HARTFIELD
Hazardous weather outlook, Jul 10, 3:23 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT THU JUL 10 2014 NCZ007>009-024-025-040-073>076-083-084-111100- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-STANLY-MONTGOMERY-MOORE- LEE-ANSON-RICHMOND- 323 PM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL...POSSIBLY LEADING TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE THUNDERSTORM MAY ALSO OCCUR... WITH THE PRIMARY THREAT BEING LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-041>043-077-078-085-086-088-089-111100- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 323 PM EDT THU JUL 10 2014 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO MOST OF CENTRAL NORTH CAROLINA...POSSIBLY LEADING TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE THUNDERSTORM MAY ALSO OCCUR... WITH THE PRIMARY SEVERE WEATHER THREAT BEING LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 9 PM THIS EVENING. NCZ021>023-038-039-111100- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 323 PM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH THE PRIMARY SEVERE WEATHER THREAT BEING LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 4:01 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 4 ESE LOUISBURG 36.08N 78.23W
07/10/2014 FRANKLIN NC DEPT OF HIGHWAYS
ONE TREE REMOVED FROM STATE RD. 581...BETWEEN LOUISBURG
AND SPRING HOPE
&&
EVENT NUMBER RAH1401578
26Special weather statement, Jul 10, 4:30 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT THU JUL 10 2014
NCZ085-086-088-102130-
HOKE-SCOTLAND-CUMBERLAND-
430 PM EDT THU JUL 10 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HOKE...SOUTHERN SCOTLAND AND CUMBERLAND COUNTIES UNTIL
530 PM EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM MAXTON TO
FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THESE STORMS. THE SLOW MOVEMENT OF STORMS OVER THE SAME AREAS
WILL CAUSE MINOR FLOODING OF LOW-LYING AND TYPICALLY FLOOD PRONE
AREAS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...GODWIN...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3475 7961 3525 7885 3527 7872 3525 7863
3512 7865 3512 7864 3509 7867 3499 7864
3485 7883 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3482 7936 3477 7933
3463 7946
TIME...MOT...LOC 2026Z 231DEG 16KT 3490 7915
22Local storm report, Jul 10, 5:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 2 SW INGLESIDE 36.16N 78.32W
07/10/2014 FRANKLIN NC FOREST SERVICE
TREES DOWN ON BREEDLOVE RD...IN THE STREAM MANAGEMENT
AREA
&&
EVENT NUMBER RAH1401579
26Special weather statement, Jul 10, 5:05 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 10 2014
NCZ041-102200-
WAKE-
505 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
COUNTY UNTIL 600 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 12 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...WILLIAM B UMSTEAD STATE PARK AND
SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3571 7845 3571 7847 3563 7856 3554 7879
3560 7898 3562 7899 3569 7897 3587 7884
3587 7883 3593 7880 3592 7876 3594 7874
TIME...MOT...LOC 2104Z 229DEG 15KT 3563 7889
22Local storm report, Jul 10, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG 2 SW INGLESIDE 36.16N 78.32W
07/10/2014 FRANKLIN NC FOREST SERVICE
MULTIPLE TREES DOWN ON BREEDLOVE RD...IN THE STREAM
MANAGEMENT AREA
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER RAH1401579
26Special weather statement, Jul 10, 5:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUL 10 2014
NCZ042-102200-
JOHNSTON-
516 PM EDT THU JUL 10 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JOHNSTON COUNTY
UNTIL 600 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CLAYTON...OR 8 MILES WEST OF
SMITHFIELD...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...MICRO...SELMA...FOUR OAKS...PINE LEVEL...
KENLY...FLOWERS...COATS CROSSROADS AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3555 7808 3540 7850 3552 7867 3558 7863
3571 7847 3572 7843 3581 7828 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2115Z 225DEG 25KT 3555 7849
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:25 AM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Jul 10, 11:09 AM EDT | Special Weather Statement | RAH | Vance, Warren | 36 min |
| Jul 10, 12:56 PM EDT | Special Weather Statement | RAH | Franklin | 49 min |
| Jul 10, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 47 min |
| Jul 10, 2:09 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
| Jul 10, 2:56 PM EDT | Special Weather Statement | RAH | Edgecombe | 49 min |
| Jul 10, 3:04 PM EDT | Special Weather Statement | RAH | Wilson | 86 min |
| Jul 10, 3:23 PM EDT | Special Weather Statement | RAH | Wayne | 52 min |
| Jul 10, 4:30 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 10, 5:05 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | RAH | Johnston | 44 min |
| Jul 10, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 41 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 35 min |
| Jul 10, 5:39 PM EDT | Special Weather Statement | RAH | Montgomery | 66 min |
| Jul 10, 5:51 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 114 min |
| Jul 10, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 28 min |
| Jul 10, 6:39 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.